MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2) ASSAY; AHBS IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2) ASSAY; AHBS IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report (b)(6) advia centaur xpt (b)(6) results from the same patient.A customer service engineer (cse) was dispatched to the site for system inspection.The patient sample was rerun post service and similar advia centaur xpt (b)(6) results were obtained.Siemens is investigating.Sample rerun results post service: (b)(6).
 
Event or Problem Description
(b)(6) advia centaur xpt (b)(6) results were obtained by the customer on the same patient and considered discordant compared to a (b)(6) alternate (b)(6) test method result.The nonreactive alternate (b)(6) test method result was reported to the physician(s) as the correct result.There are no reports that treatment was altered or prescribed or adverse health consequences due to the (b)(6) advia centaur xpt (b)(6) results.
 
Additional Manufacturer Narrative
Mdr 1219913-2020-00182, was filed on (b)(6) 2020, for discordant, false reactive (positive) advia centaur xpt anti-hbs2 (ahbs2) results from the same patient.(b)(6) 2020 - additional information: siemens was informed of patient and lot number information that was not previously provided.B7.The patient has an infectious disease and was tested before surgery.The customer was not able to provide any additional patient information.D4.Lot # 118; expiration date 22-mar-2021.H4.Device manufacture date: 22-mar-2019.The patient sample is not available for further testing.The instructions for use (ifu) under the clinical sensitivity and specificity section lists the 95% confidence interval (ci) for resolved relative specificity as 98.34% - 99.88%, thus false positive results can be expected for this assay.Based on the information provided, and a review of internal data, the one false positive patient sample does not indicate a product problem with advia centaur xpt ahbs2 reagent lot 118.The potential cause for the the false positive result observed by the customer is unknown, however pre-analytical factors, a sample issue, or normal assay performance cannot be ruled out.Incident investigation conclusion is pending customer support feedback.Section h6 result code was updated to reflect the additional information.
 
Additional Manufacturer Narrative
Mdr 1219913-2020-00182 was filed on 23-jul-2020 for false reactive (positive) advia centaur xpt anti-hbs2 (ahbs2) results obtained on the same patient.Mdr 1219913-2020-00182 supplemental report 1 was filed on 21-aug-2020 for additional information.25-aug-2020 additional information: siemens has reviewed the event data and has concluded the incident investigation.A review of internal data indicates advia centaur xpt ahbs2 lot 118 is performing as intended and no product problem was identified.Siemens has received customer support feedback and the customer is operational.In summary, the potential cause for the false positive result observed by the customer is unknown, however pre-analytical factors, a sample issue, or normal assay performance cannot be ruled out.The assay is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2) ASSAY
Common Device Name
AHBS IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key10317319
Report Number1219913-2020-00182
Device Sequence Number3623613
Product Code LOM
UDI-Device Identifier00630414561790
UDI-Public00630414561790
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P100039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2021
Device Model NumberN/A
Device Catalogue Number10286268
Device Lot Number118
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer07/30/2020
08/25/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date08/21/2020
09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1